MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-15-3D-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event reported in lieu of analysis results.Analysis of the axium prime coil (lot no.B110198) found that the pusher was found bent at ~135.5 cm, 171.0 cm, and 172.0 cm from the proximal end.The axium prime implant coil was found not attached to the pusher.The axium prime implant coil broke off from the pusher from the coil shell weld.In addition, the axium prime implant coil polypropylene filament broke off from the detach element.The axium prime implant coil was found damaged and stretched on its proximal end and had lost its original shape.The axium prime implant coil tip od (outer diameter) was measured to be 0.0109¿ which is within specifications (specification: 0.0112¿ +0.0010¿ / -0.0020¿).Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ could not be confirmed.The introducer sheath was not returned; therefore, analysis could not be performed and conformance to specification could not be assessed.There were no reported issue preparing the axium prime coil prior to use (which includes coil hydration).Therefore, it is likely that the implant coil became damaged during preparation or due to an improper hubbing technique (over tight ening of the rhv).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil could not be pushed out of the sheath.The physician felt much resistance when attempting to advance the coil.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for aneurysm embolization.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11889976
Report Number2029214-2021-00625
Device Sequence Number11090217
Product Code KRD
UDI-Device Identifier00847536032040
UDI-Public00847536032040
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Model NumberAPB-5-15-3D-SS
Device Catalogue NumberAPB-5-15-3D-SS
Device Lot NumberB110198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2021
Initial Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1